MAUDE Adverse Event Report: MICROVENTION, INC. MICROPLEX HELICAL REGULAR VTA; EMBOLIZATION COIL

MICROVENTION, INC. MICROPLEX HELICAL REGULAR VTA; EMBOLIZATION COIL
Model Number 180620HC-R-V-A2
Medical Device Problem Codes Detachment Of Device Component (1104); Difficult To Position (1467)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/31/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A review of the approved device history records indicated the lot met all release criteria.A lot history trending review was performed and there were no similar complaints for this lot number.The device was returned to the manufacturer for analysis.The pusher was noted to have a bend in the hypotube section.The transition joint (hypotube-body coil) was broken at the laser weld into two halves; however, the pet was still intact.The implant was provided separately and noted to be in good condition, without any damage or deformities.The coil also had the attachment tether unsevered.The heater coil section was noted to be in conformance as well.The attachment tether demonstrated a stretched tail configuration, indicating non-thermal detachment.Based on the reported complaint and evaluation of the returned product, the stretched and broken coil indicated that excessive force had been applied to the device, which exceeded its maximum tensile specification.
 
Event or Problem Description
It was reported that after several coils had been placed in a 13mm aneurysm, difficult advancement of the coil was encountered.During re-positioning and retraction of the coil, the coil detached in the microcatheter.Both segments of the coil were removed together with the microcatheter.There was no reported intervention or patient injury.The patient is reported to be doing well.

Brand Name
MICROPLEX HELICAL REGULAR VTA
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise drive
aliso viejo CA 92656
MDR Report Key7234170
Report Number2032493-2018-00016
Device Sequence Number2116815
Product Code HCG
UDI-Device Identifier00816777021960
UDI-Public(01)00816777021960(11)170601(17)220531(10)17060155V
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K050954
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/31/2022
Device Model Number180620HC-R-V-A2
Device Lot Number17060155V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/02/2018
Initial Report FDA Received Date02/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR